Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 70, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 19, 2015, 6:53 PM MDT for Kane County, Utah. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2015, 6:53 PM MDT (00:53 UTC)
- Expired
- Oct 19, 2015, 10:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 108 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 6:53 PM MDT | FLASH FLOOD | 5 Nne Big Water, UT | FLASH FLOOD REPORTED ALONG WAHWEAP CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
132
WGUS55 KSLC 200053
FFWSLC
UTC025-200445-
/O.NEW.KSLC.FF.W.0070.151020T0053Z-151020T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
653 PM MDT MON OCT 19 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KANE COUNTY IN UTAH...
* UNTIL 1045 PM MDT
* AT 649 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN ALONG WAHWEAP
CREEK...THE PARIA RIVER MAINLY SOUTH OF HIGHWAY 89...AND BUCKSKIN
GULCH. FLASH FLOODING HAS ALREADY BEEN REPORTED ALONG WAHWEAP
CREEK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3726 11172 3700 11147 3700 11191 3712 11195
3719 11194
$$
LC2 follow-up statements
515
WGUS75 KSLC 200251
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
851 PM MDT MON OCT 19 2015
UTC025-200445-
/O.CON.KSLC.FF.W.0070.000000T0000Z-151020T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
851 PM MDT MON OCT 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
SOUTH CENTRAL KANE COUNTY...
AT 847 PM MDT...DOPPLER RADAR INDICATED RAIN CONTINUES TO FALL ALONG
WAHWEAP CREEK...BUCKSKIN GULCH AND THE PARIA RIVER. THIS
RAIN...COMBINED WITH HEAVIER RAIN EARLIER WILL CONTINUE TO RESULT IN
FLASH FLOODING ALONG THESE DRAINAGES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BIG WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3726 11172 3700 11147 3700 11191 3712 11195
3719 11194
$$
LC492
WGUS75 KSLC 200441
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1041 PM MDT MON OCT 19 2015
UTC025-200445-
/O.EXP.KSLC.FF.W.0070.000000T0000Z-151020T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-
1041 PM MDT MON OCT 19 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KANE COUNTY WILL EXPIRE
AT 1045 PM MDT...
PRECIPITATION HAS DECREASED IN INTENSITY ACROSS SOUTH CENTRAL KANE
COUNTY. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
ALTHOUGH RUNOFF FROM EARLIER HEAVY PRECIPITATION WILL GRADUALLY
DIMINISH...CONTINUING LIGHT RAIN OVER THE AREA WILL CONTINUE TO
CAUSE HIGHER THAN NORMAL FLOWS ALONG WAHWEAP CREEK...THE PARIA
RIVER...AND BUCKSKIN GULCH THROUGH LATE TONIGHT.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3726 11172 3700 11147 3700 11191 3712 11195
3719 11194
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:37 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 19, 3:37 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 PM MDT MON OCT 19 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MAINTAIN UNSETTLED CONDITIONS ACROSS THE REGION THROUGH MIDWEEK. A GRADUAL WARMING AND DRYING TREND WILL FOLLOW FOR THE LATTER PART OF THE WEEK INTO THE UPCOMING WEEKEND. && .SHORT TERM (THROUGH 12Z THURSDAY)...AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE ANALYSIS DEPICT A BROAD TROUGH ENCOMPASSING THE WESTERN CONUS. TWO PRIMARY FEATURES EMBEDDED WITHIN THIS LARGER SCALE TROUGH ARE OF NOTE...THE FIRST BEING A CIRCULATION LIFTING ACROSS NORTHEAST NV WITH AN ATTENDANT JET STREAK OVER NORTHWEST UT...AND THE SECOND BEING A JET AND ASSOCIATED VORTICITY MAXIMA DIGGING ALONG THE PACIFIC COAST. THE FORMER FEATURE COUPLED WITH LINGERING BOUNDARY LAYER MOISTURE AND MODEST INSTABILITY IS RESULTING IN SCATTERED CONVECTION ACROSS NORTHERN UT THIS AFTERNOON. DEEP LAYER SHEAR IS SUPPORTIVE OF ORGANIZED CONVECTION ALTHOUGH THE INSTABILITY SHOULD LIMIT THE OVERALL STRENGTH OF THIS CONVECTION INTO THE EARLY EVENING HOURS. FURTHER SOUTH CONNECTION HAS REMAINED MORE ISOLATED THUS FAR THIS AFTERNOON...ALTHOUGH MOISTURE AND INSTABILITY ACROSS THE EASTERN VALLEYS WILL MAINTAIN A THREAT FOR STRONGER CONVECTION AND PERHAPS AN ISOLATED THREAT OF HEAVY RAIN INTO THE EVENING HOURS. THE SECONDARY UPSTREAM FEATURE CURRENTLY DIGGING ALONG THE WEST COAST WILL FORM A CLOSED LOW OVER THE LOWER CO RIVER VALLEY DURING THE DAY TUESDAY...WITH THIS FEATURE SLOWLY DRIFTING EAST ACROSS AZ WEDNESDAY. A MID LEVEL DEFORMATION AXIS ON THE NORTH SIDE OF THIS LOW IS FORECAST TO DEVELOP ACROSS THE FORECAST AREA TUESDAY...DELINEATING BETWEEN LINGERING MOISTURE TO THE SOUTH AND EAST...AND A MUCH DRIER NORTHEASTERLY FLOW TO THE NORTH AND WEST. VORTICITY LOBES ROTATING AROUND THE AZ LOW WILL PROVIDE A FOCUS FOR PRECIPITATION ACROSS SOUTHERN AND EASTERN UT DURING THIS TIME...AND HAVE INCREASED POPS ACROSS THE SOUTH AND EAST FOR BOTH TUESDAY AND WEDNESDAY. IN ADDITION...A DEEP LAYER EASTERLY FLOW TUESDAY NIGHT INTO WEDNESDAY WILL BRING THE POTENTIAL FOR LOCALLY WINDY CONDITIONS NEAR THE CANYONS OF THE WASATCH FRONT WEDNESDAY MORNING. .LONG TERM (AFTER 12Z THURSDAY)...THE AZ LOW IS FORECAST TO BEGIN TO EJECT TOWARDS THE NORTHEAST AT THE START OF THE LONG TERM PERIOD WITH AN ASSIST FROM A NRN BRANCH TROF CROSSING THE NRN ROCKIES. THIS TROF WEAKLY SPLITS AS IT MOVES INLAND WITH THE PIECE CROSSING THE NRN GREAT BASIN PROVIDING THE KICK TO EJECT THE AZ LOW. MODELS DO SHOW SOME INTERACTION BETWEEN THESE FEATURES THAT WOULD KEEP A THREAT OF PRECIP GOING INTO FRI. UPSTREAM RIDGING FINALLY MOVES IN FRI AFTN ENDING THE PRECIP THREAT. THIS RIDGE REMAINS MORE OR LESS IN PLACE THROUGH MID WEEK WITH WEAK WAVES FLATTENING THE RIDGE AT TIMES BUT EXPECT LITTLE MORE THAN CLOUDS FROM THESE WAVE. TEMPS SHOULD GRADUALLY REBOUND TO SLIGHTLY ABOVE SEASONAL LEVELS THRU THE LONG TERM PERIOD. && .AVIATION...MAINTAINING A SWITCH TO NORTHWESTERLY SURFACE WINDS AT THE KSLC TERMINAL BETWEEN 22Z AND 23Z...WITH A 30 PERCENT CHANCE THAT SWITCH COULD BE DELAYED UNTIL AFTER 23Z. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO REMAIN IN THE VICINITY OF THE TERMINAL THROUGH THIS EVENING WITH A 40 PERCENT CHANCE OF IMPACTING THE TERMINAL WITH SUB 6000FT AGL CIGS AND BRIEF ERRATIC GUSTS...MOST LIKELY IN THE 22Z-03Z TIMEFRAME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/WILENSKY/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 19, 5:21 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 521 AM MDT MON OCT 19 2015 UTZ001>016-019>021-517-518-WYZ021-201130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 521 AM MDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE OUTLOOK AREA TODAY. THE THREAT OF LOCALIZED HEAVY RAINFALL CONTINUES WITH THE STRONGER STORMS...ESPECIALLY ACROSS SOUTHERN UTAH. FLASH FLOODING IS POSSIBLE ACROSS FLOOD PRONE AREAS. COLDER AIR MOVING INTO THE AREA COULD BRING SNOW LEVELS LOW ENOUGH FOR SOME ACCUMULATING SNOWS AT THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM SYSTEM THAT BROUGHT THE PRECIPITATION TO THE OUTLOOK AREA WILL SHIFT SOUTH INTO SOUTHERN ARIZONA AND STRENGTHEN ON TUESDAY. PRECIPITATION WILL SHIFT SOUTH WITH THE STORM AND CONCENTRATE OVER SOUTHERN AND EASTERN UTAH TUESDAY AND WEDNESDAY. THE REMAINDER OF THE OUTLOOK AREA WILL RECEIVE ISOLATED SHOWERS THROUGH MIDWEEK. SOMEWHAT DRIER CONDITIONS COULD DEVELOP FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:38 PM MDT | Special Weather Statement | SLC | 37 min | |
| Oct 20, 12:15 AM MDT | Special Weather Statement | SLC | 45 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.